Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 137, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2016, 4:48 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 13, 2016, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WUUS52 KTAE 132148
SVRTAE
ALC031-061-132215-
/O.NEW.KTAE.SV.W.0137.160613T2148Z-160613T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
NORTHWESTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 515 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAMSON...OR 11
MILES SOUTHEAST OF OPP...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINSTON...WEEKS...RHOADES...PERA...EARLYTOWN...HOLLEY STORE...GANER...
HACODA AND LOWERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3123 8608 3103 8607 3103 8619 3129 8619
TIME...MOT...LOC 2147Z 000DEG 4KT 3115 8615
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:43 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 2:43 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 343 PM EDT MON JUN 13 2016 .NEAR TERM [Through Tonight]... Upper level ridging across the CWA breaks down tonight as a weak shortwave across the Mississippi Valley this afternoon slides eastward tonight. Convection has developed this afternoon and a few strong to severe storms are still possible. Expect activity to diminish after 02z, with a few thunderstorms across the coastal waters and the western portion of the CWA possible late tonight. Low temperatures tonight will be above normal with lows in the low to mid 70s. .SHORT TERM [Tuesday Through Wednesday Night]... Unsettled weather with above average thunderstorm chances are expected to continue as a weak trough traverses the region, advecting deep moisture across the region. The latest operational guidance continues to indicate precipitable water values rising above 2 inches Tuesday afternoon into Wednesday. However, the lack of substantial forcing should limit any widespread heavy rainfall potential. Nonetheless, locally heavy rainfall will be possible with thunderstorms. The environment will be favorable for isolated severe thunderstorms, with marginally severe microbursts being the most likely hazard. Heat indices will exceed 105 degrees F in portions of the area Tuesday, with southeastern portions of the forecast area approaching the heat advisory criteria of a 108 degree heat index by Tuesday afternoon. .LONG TERM [Thursday Through Monday]... Unsettled weather is expected to continue through Friday before a trailing cold front is expected to scour out some moisture for the weekend. Ample deep layer moisture in place prior to the frontal passage will keep heat indices ranging from the upper 90s to lower 100s during the mid to late afternoons. && .AVIATION [Through 18Z Tuesday]... Scattered thunderstorms are expected this afternoon into the evening around the TAF sites. Activity should diminish by 02z. Outside of any thunderstorm activity, VFR conditions are expected. && .MARINE... Typical summertime conditions expected to continue through Wednesday, with an afternoon sea breeze and chances for thunderstorms near the coast. Westerly winds and seas are expected to increase Thursday and Friday ahead of an approaching cold front, with exercise caution conditions possible by late Thursday into Friday and potentially small craft advisory conditions developing by late Friday. Winds are expected to shift and decrease into the weekend. && .FIRE WEATHER... No fire weather concerns are anticipated through the period as a moist airmass remains in place over our area. RH values are not expected to dip below 40-50% any day this week. && .HYDROLOGY... Locally heavy rainfall from scattered showers and thunderstorms over the next several days could lead to localized flooding of low lying and poor drainage areas, especially in urban locations. However, significant rises on the local river system are not anticipated from this activity. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 75 90 75 / 30 50 20 60 30 Panama City 77 87 78 85 79 / 20 30 20 40 20 Dothan 75 91 74 90 75 / 30 60 40 70 30 Albany 75 94 74 91 74 / 20 60 40 60 40 Valdosta 75 94 74 91 75 / 30 60 30 70 40 Cross City 76 93 76 90 76 / 30 40 20 40 20 Apalachicola 77 88 78 87 78 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Fieux MARINE...Pullin FIRE WEATHER...Lahr HYDROLOGY...Lamers
In the hours before
Special weather statement, Jun 13, 3:02 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 PM CDT MON JUN 13 2016 FLZ008-010-132030- CENTRAL WALTON FL-WASHINGTON FL- 302 PM CDT MON JUN 13 2016 ...SPECIAL WEATHER STATEMENT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRUCE...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRUCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3040 8600 3048 8604 3057 8595 3047 8589 TIME...MOT...LOC 2001Z 235DEG 11KT 3049 8596 ADL
Special weather statement, Jun 13, 3:22 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 422 PM EDT MON JUN 13 2016 FLZ115-127-132045- COASTAL FRANKLIN FL-COASTAL WAKULLA FL- 422 PM EDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAKULLA AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 445 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF CRAWFORDVILLE...MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANACEA...PANACEA-WAKULLA AIRPORT AND BALD POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3007 8439 3003 8431 2993 8434 2997 8447 TIME...MOT...LOC 2022Z 041DEG 7KT 3001 8438 ADL
Special weather statement, Jun 13, 3:31 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 PM EDT MON JUN 13 2016 FLZ018-027-118-127-132100- COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL- INLAND WAKULLA FL- 431 PM EDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND NORTHEASTERN WAKULLA COUNTIES UNTIL 500 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF NEWPORT...MOVING WEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. MARKS...WOODVILLE AND NEWPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3014 8421 3026 8421 3025 8405 3019 8403 TIME...MOT...LOC 2030Z 082DEG 11KT 3021 8411 ADL
Special weather statement, Jun 13, 4:31 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 PM CDT MON JUN 13 2016 ALZ065-068-132145- COFFEE AL-GENEVA AL- 431 PM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND NORTHWESTERN GENEVA COUNTIES UNTIL 445 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 10 MILES SOUTHEAST OF OPP... MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINSTON...WEEKS...LOWERY AND EARLYTOWN. LAT...LON 3124 8614 3117 8608 3108 8619 3122 8619 TIME...MOT...LOC 2130Z 049DEG 7KT 3117 8614 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:31 PM CDT | Special Weather Statement | TAE | Coffee | 14 min |
| Jun 13, 5:12 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 33 min |
| Jun 13, 5:33 PM CDT | Special Weather Statement | TAE | Houston | 42 min |
| Jun 13, 5:41 PM CDT | Special Weather Statement | TAE | Henry | 34 min |
| Jun 13, 5:58 PM CDT | Special Weather Statement | TAE | Geneva | 32 min |
| Jun 13, 6:47 PM CDT | Special Weather Statement | TAE | Houston | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.